Alert archive / Washington / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 12, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 16, 2005, 1:12 PM PDT for Pend Oreille County, Washington. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2005, 1:12 PM PDT (20:12 UTC)
- Expired
- Jul 16, 2005, 1:29 PM PDT
- In force
- 17 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Pend Oreille County, WA
The radar
The Spokane radar (KOTX), 63 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 162012 SVROTX WAC051-162045- /O.NEW.KOTX.SV.W.0012.050716T2012Z-050716T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 112 PM PDT SAT JUL 16 2005 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN PEND OREILLE COUNTY IN NORTHEAST WASHINGTON * UNTIL 145 PM PDT * AT 107 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR DIAMOND LAKE...OR ABOUT 14 MILES WEST OF PRIEST RIVER...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN PEND OREILLE COUNTY AT 130 PM PDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4822 11717 4808 11734 4806 11707 4819 11709 $$
1 follow-up statement
000 WWUS56 KOTX 162029 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 129 PM PDT SAT JUL 16 2005 WAC051-162039- /O.CAN.KOTX.SV.W.0012.000000T0000Z-050716T2045Z/ PEND OREILLE WA- 129 PM PDT SAT JUL 16 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PEND OREILLE COUNTY IS CANCELLED... LAT...LON 4822 11717 4808 11734 4806 11707 4819 11709 $$ JVW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 11:00 AM PDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 16, 11:00 AM PDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1100 AM PDT SAT JUL 16 2005 .SYNOPSIS...AN UPPER LEVEL LOW PRESSURE TROUGH WILL SWEEP THROUGH THE REGION TODAY...BRINGING WITH IT BREEZY WINDS AND A THREAT OF MOUNTAIN SHOWERS AND THUNDERSTORMS. AN UPPER LEVEL RIDGE WILL BUILD IN ON SUNDAY BRINGING A SUNNY START TO THE COMING WEEK. && .DISCUSSION... THE UPPER LEVEL TROUGH IN SOUTHERN B.C. IS MAKING STEADY PROGRESS TO THE SOUTHEAST. THIS TROUGH WILL BRING WITH IT SOME FAIRLY COLD AIR ALOFT IN THE CORE OF THE LOW. AS THE CORE TRACKS ACROSS NORTHEAST WASHINGTON WE WILL SEE CONTINUED DESTABILIZATION OF THE ATMOSPHERE WITH SHOWERS AND ISOLATED THUNDERSTORMS IN NE WA AND THE NRN ID PANHANDLE. EXPECT SHOWERS IN THE NORTHERN CASCADES AS WELL. DONT EXPECT SHOWERS TO GET MUCH SOUTH OF SPOKANE. MODERATE WEST TO EAST SURFACE PRESSURE GRADIENTS ACROSS THE PAC NW WILL ALSO CONTINUE BREEZY WEST TO NORTHWEST WIND CONDITIONS PARTICULARLY IN THE EAST SLOPE VALLEYS OF THE CASCADES AND CENTRAL BASIN. WINDS WILL SLACKEN THIS EVENING. OVERALL THIS TROUGH WILL COOL OUR MAX TEMPERATURES 10 DEGREES ON AVERAGE FROM YESTERDAY. AFTER THE TROUGH AXIS MOVES INTO MONTANA LATE THIS AFTERNOON THERE WILL BE STEADY CLEARING AS DRIER AIR MOVES IN FROM NORTHWEST. UPDATED ZONES ADJUST SOME CLOUD COVER AND ADD A LITTLE BLOWING DUST TO THE SOUTHERN BASIN AND PALOUSE AREAS. TC && .AVIATION...POTENTIAL EXISTS FOR MVFR VISIBILITIES IN BLOWING DUST AT KMWH AND KPUW DUE TO DRY AND WINDY FRONTAL PASSAGE DURING SATURDAY AFTERNOON. SOME MVFR CONDITIONS EXPECTED OVER THE HIGHER TERRAIN WITH SCATTERED THUNDERSTORMS FROM THE OKANOGAN HIGHLANDS TO THE IDAHO PANHANDLE MOUNTAINS ON SATURDAY AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS EXPECTED THROUGH SPOKANE AND COE AREA THIS AFTERNOON WITH SLIGHT POSSIBILITY FOR REDUCED VISIBILITIES IN HEAVY RAIN AND SMALL HAIL AT THE TAF SITES. WILL MONITOR AND UPDATE AS NECESSARY. JL && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 79 53 85 57 88 59 / 20 0 0 0 0 0 COEUR DALENE 79 54 83 54 87 56 / 40 10 0 0 0 0 PULLMAN 78 50 81 53 86 55 / 10 0 0 0 0 0 LEWISTON 87 59 89 61 94 63 / 10 10 0 0 0 0 COLVILLE 79 48 87 53 91 54 / 40 10 0 0 0 0 SANDPOINT 78 48 83 51 86 54 / 40 10 0 0 0 0 KELLOGG 80 51 83 52 86 56 / 40 10 0 0 0 0 MOSES LAKE 87 57 91 59 95 61 / 0 0 0 0 0 0 WENATCHEE 83 59 90 61 91 63 / 0 0 0 0 0 0 OMAK 83 58 92 58 95 58 / 10 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:26 PM PDT | Severe Thunderstorm Warning | OTX | Spokane | 32 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.